Kentucky, 2003Damaging Wind in Kentucky, July 10, 2003
July 10, 2003 · NWS LMK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 10, 2:05 PM EST, 6 hours earlier.
Area forecast discussion, Jul 10, 2:05 PM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT THU JUL 10 2003
.SHORT TERM...
WILL BE BRIEF DUE TO ONGOING WX. BKN AREA OF STG STORMS MVG EWD
ACROSS THE LMK FA THIS AFTERNOON, AHEAD OF OBVIOUS 500MB WAVE OVER
SE MO. SEE SPCS MCD #1761 FOR ADDTL DETAILS. LINES SEEM TO BE MVG
JUST FAST ENOUGH TO PRECLUDE WIDESPREAD FLOODING PROBLEMS, ALTHOUGH
HIGH PRECIP EFFICIENCY ENVIRONMENT CONTINUES WITH RAINFALL RATES
APPROACHING 2.75 PER HR WHICH COULD CAUSE SOME LCL ISSUES. USING
RUC PW FIELDS TO ESTIMATE PROGRESSION OF MAIN CONVECTIVE MASS, WHICH
LOOKS TO EXIT SERN PARTS OF FA 23-01Z TIMEFRAME. SECONDARY SFC TROF
AND ASSOC LCL MAX IN PW FIELD PASSES SEWD THRU FA THIS EVE, SO WILL
LEAVE CHC FOR -SHRA DURING THIS PERIOD, ENDING FROM NW-SE AFTER
MIDNIGHT. NEXT FEATURE OF INTEREST OCCURS FRI NITE-SAT AS SFC/500MB
TROFS SWING THRU FA, ASSOC WITH A PLUME OF STEEP 850-500MB L/RS.
SAME TYPE OF DEAL FOR SUN AFT-EVE, PER 12Z GFS, WHICH SHOWS A
SLIGHTLY STRONGER WAVE THAN FRI NITE-SAT. LOWER PWS ARE A LIMITING
FACTOR FOR BOTH SITUATIONS, AND WITH SOME UNCERTAINTY FOR NOW WILL
KEEP FCST DRY. XXV
.EXTENDED THOUGHTS...
SHORTWAVE WILL PASS THROUGH THE OHIO VALLEY SUNDAY...LACK OF
MOISTURE WILL BE A PROBLEM FOR ANY RAINFALL FORMATION. MOS SHOWS LOW
12HR POPS...BUT CHANCE 24HR...ENSEMBLES NOT LEANING TOWARDS
PRECIP...WILL STAY WITH DRY FORECAST. TEMPERATURES WILL CONTINUE
NEAR NORMAL THROUGH THE MIDDLE OF NEXT WEEK...SLIGHTLY MORE HUMID
AFTER MONDAY AS SOME WEAK SOUTHERLY FLOW WILL PULL SOME GULF
MOISTURE. WEAK RIDGING FOR MONDAY AND TUESDAY. FRONT WILL APPROACH
WEDNESDAY MORNING BRINGING SOME SHOWERS AND THUNDERSTORMS. THURSDAY
SHOULD BE DRY WITH NEAR NORMAL TEMPS. WENT WITH ENSEMBLE/MOS BLEND
FOR MOST OF EXTENDED TEMPS. SCHOTT
.LMK...WILL DROP THE FLOOD WATCH WITH NEW ZONE ISSUANCE. SVR TS
WATCH WILL CONTINUE UNTIL 6PM EDT FOR MUCH OF CEN KY.
Hazardous weather outlook, Jul 10, 12:00 PM EST, 8 hours 5 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 PM EDT THU JUL 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A COLD FRONT WILL SWEEP ACROSS THE LOWER OHIO VALLEY TONIGHT.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT
THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE
AND PRODUCE HIGH WIND GUSTS AND FREQUENT LIGHTNING. FOR THIS REASON
THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE STORMS EXISTS THROUGH THIS EVENING.
IN ADDITION SOME OF THE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN
AND A FLOOD WATCH AS BEEN ISSUED FOR MOST OF SOUTH CENTRAL INDIANA
AND A FEW COUNTIES IN NORTH CENTRAL KENTUCKY THROUGH 8 PM EDT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
SMALLCOMB
In the hours before
Special weather statement, Jul 10, 2:24 PM EST, 5 hours 41 minutes before
INZ076>079-083-084-089>092-KYZ023>025-029>034-102023-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT THU JUL 10 2003
THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 6 PM EDT OR
5 PM EST HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES:
IN SOUTH CENTRAL INDIANA
JEFFERSON...SCOTT...WASHINGTON...ORANGE...CLARK...DUBOIS...
CRAWFORD...HARRISON...FLOYD AND PERRY
IN NORTH CENTRAL KENTUCKY
TRIMBLE...HENRY...OLDHAM...JEFFERSON...SHELBY...MEADE...BULLITT
AND BRECKINRIDGE
IN NORTHWEST KENTUCKY
HANCOCK
SMALLCOMB
Special weather statement, Jul 10, 4:04 PM EST, 4 hours 1 minute before
KYZ026>028-035>043-045>049-053>057-061>067-070>078-081-082-102133-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM EDT THU JUL 10 2003
THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 600 PM EDT
HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL KENTUCKY
HARRISON...SCOTT...NICHOLAS...FRANKLIN...BOURBON...FAYETTE...
WOODFORD...ANDERSON...CLARK...JESSAMINE...MERCER...MADISON...
GARRARD AND BOYLE
IN NORTH CENTRAL KENTUCKY
SPENCER...HARDIN...NELSON...WASHINGTON AND LARUE
IN NORTHWEST KENTUCKY
OHIO
IN SOUTH CENTRAL KENTUCKY
MARION...LINCOLN...GRAYSON...CASEY...TAYLOR...GREEN...HART...
BUTLER...EDMONSON...ADAIR...WARREN...RUSSELL...METCALFE...
BARREN...LOGAN...CUMBERLAND...ALLEN...SIMPSON...CLINTON AND MONROE
JB
Special weather statement, Jul 10, 7:20 PM EST, 45 minutes before
KYC001-003-009-031-053-057-061-141-169-171-177-207-213-130100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT THU JUL 10 2003
THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 900 PM FOR
SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED. THUNDERSTORMS HAVE MOVED
OUT OF THE REGION.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jul 10, 7:20 PM EST, 45 minutes before
KYZ017-049-097-181-110100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT THU JUL 10 2003
THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 1100 PM FOR
EAST CENTRAL KENTUCKY HAS BEEN CANCELLED. THUNDERSTORMS HAVE MOVED
OUT OF THE REGION.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Washington
- When
- July 10, 8:05 PM EST
- Where
- Washington County, Springfield
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.683, -85.217
Trees and power lines were downed. Funnel clouds were spotted, but there was no indication of a tornado touchdown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Georgia, July 10, 20033 deaths · $269,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in West Virginia, July 10, 20036 injured · $2.7 million · F2 · 19 events
- Flash Flooding and Flooding in Ohio, July 10, 2003$859,000 · 50 kt wind · 13 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 2003$225,000 · 60 kt wind · 4 events
- Tornadoes and Flash Flooding in Virginia, July 10, 2003$13,000 · F1 · 24 events
- Flash Flood in West Virginia, July 10, 2003$80,000 · 1 event
- Tornado and Damaging Winds in Ohio, July 10, 2003$44,000 · F0 · 5 events
- Damaging Winds in Kentucky, July 10, 2003$30,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, July 10, 2003$30,000 · 61 kt wind · 1 event
- Lightning Strike in South Carolina, July 10, 2003$30,000 · 1 event
- Flash Flood and Flood in Indiana, July 10, 2003$20,000 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 10, 2003$20,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370439.